Doctor insights on:
Neurontin Allergy In Children
Congestion, rash: Neurontin allergy, like other drug allergies, involves both systemic and local allergic reactivity. There is nasl congestion, sinus congestion, as well as signs of rash on the trunk, neck and limbs. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Is it possible to suddenly become allergic to medication I have been on daily for two years (100mg gabapentin) or is it something else cause allergy?
Unlikely: A 41 year old female on gabapentin for 2 years now having an allergic reaction. Unlikely to be due to the gabapentin now. If you had atopic dermatitis as a child, now a new skin rash could be a flare of atopic dermatitis or a new onset contact dermatitis to an exposure. Could also be an allergic reaction to something in the environment - insect bites, other irritants. ...Read more
I've been feeling sick for a week, started like allergies now coughing slot very worn out and sick just started gabapentin could it be that what is it?
Not sure: What do you mean by your question? At any rate you seem to have a viral illness, better see your doctor for proper management ...Read more
Been on gabapentin many yrs, seem 2have developed an allergy. Itching, hives, swelling n hyperventilating after taken, any alternative I can ask for plz?
Allergy unlikely: The only way to be sure is stop the medication and see the symptoms disappear only to return when you restart the medication. ...Read more
Been taking gabapentin 100mg once daily for 2 yrs. Started having sudden allergy to it, itchy all over and random bumps on my calf. How do I wean off?
Homeopathic Rx: If you are reasonably healthy at all at 41 years of age, gabapentin 100mg twice daily is almost of no benefit therapeutically and virtually not affecting you systemically. You could stop the gabapentin immediately and most likely suffer no side effects. If that concerns you, take one capsule daily for 3 days then stop completely. If there is no improvement in your rash--likely another allergen. ...Read more
53 yr-old woman developed disabling neurological pains and paresthesias this past year after an LP, felt to be acrachnoiditis plus had nasal CSF.....?
Not knowing from: Where you're contacting Health Tap, it wouldn't be practical to give you a referral, if that is indeed what you want. Whoever performed the nasal patch may be better able to guide you to appropriate specialists. Generally, university settings have specialists whose main focus is more narrow than those in community hospital systems. Best wishes! ...Read more
18 year-old female with past pseudotumor cerebri and shunt placement, but now has intractable daily headache, emotional lability, slow cognition.....?
See your Dr: With your history of a shunt and new onset of headaches, lability, and slow cognition, I would recommend that you be seen by a Dr as soon as possible. If you are unable to get hold of your Dr right away, then go to the ER. ...Read more
For most people,: None or transient side effects. These could include clumsiness, changes in bowel habits, dizziness, drowsiness, dry mouth, nausea, fatigue and even some weight gain. There are more serious potential side effects, including allergic reactions. But the take home message is to talk with your doctor about what is happening with you. After all, that's the only important thing! ...Read more
Possibly: "high" is so subjective that this is impossible to answer clearly. Some people feel sedated, cloudy, or "doped up" on gabapentin, ; they might call this "high." but the same is true of over-the-counter cold tablets. Research on altered states suggests that expectations ; the setting play a big role in whether a drug user feels "high." using Neurontin to get high is not a good idea. ...Read more
Nothing: The two do not interact, safe to take both at the same time ...Read more
Yes: It's an especially useful pain medication because unlike opiate pain medications, one does not develop physical dependence on gabapentin. This means it can be taken for long periods without developing tolerance and needing higher doses. It is safe with reversible side effects. And it is especially effective with neuropathic pain. ...Read more
No: It is not. It's one of the safest medications on the market and is often used to treat nerve pain, headaches, seizures and other conditions. Rarely, it can be associated with depression and occasionally it causes forgetfulness, weight gain or leg swelling, but the overwhelming majority of people who take it tolerate it fairly well and it does not interact with any other medication. ...Read more
Neurontin (gabapentin): Yes you do.Get a more detailed answer ›
This varies quite a: Bit from patient to patient, frequency and strength of dose, but ultimately it depends on tolerability from patient and what condition is actually being treated. Hope I didn't lose you with the answer but sometimes it's a bit complicated due to all the factors that need considered... That's the "art" part of what we do. ...Read more
Possible: Neurontin (gabapentin) is not a typical sedative tranquilizer, so less chance of depression, but does cause in many drowsiness and dizziness, and far less frequently mild depression. However, may be due to alternative cause, so have your doctor analyze this. Following recent infection, emotional changes may occur, and your pneumonia may be the proximate cause. ...Read more
Rarely: Of all the patients I've placed on Neurontin (gabapentin) for tic disorder I've seen mild improvements in only a handful and I was never really able to convince myself that the "improvement" was real as opposed to me thinking they were better. There are better treatments for motor tics or dyskinesias/dystonias. You may write questions to me at: www. Healthtap. Com/drsaghafi ...Read more
Yes: Sure, this is a good combinationGet a more detailed answer ›
Possibly: They can be taken together but remember you are taking 2 meds which both cause sedation. Check first with the doctor who prescribed them. ...Read more